MAUDE Adverse Event Report: MAX MOBILITY LLC SMARTDRIVE

MAX MOBILITY LLC SMARTDRIVE
Model Number MX2+
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Remains Activated (1525); Failure to Shut Off (2939)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reports while driving their manual wheelchair while under power with a smartdrive device with switch control buttons.Reports when pressing the switch control to stop, claims the device started to slow down but then sped up and continued under power.This reportedly caused the end-user to panic and turn the wheelchair where they impacted a wall.No serious injuries were received as a result of this event.
 
Additional Manufacturer Narrative
Report claimed after pressing the switch control button to disengage the drive motor of the smartdrive, the unit started to slow but then increased speed and continued to drive.The end-user reported having panicked and steered the wheelchair into a wall.Report claims after impacting the wall they pressed the button again and the drive motor stopped.The end-user stated they were not seriously injured as a result but suffered some general soreness to the right side of their body.The end-user stated this event was the only time the switch did not disengage drive, and they are currently using the switches with no cases of recurrence.With the information provided, permobil was unable to confirm a product failure having occurred, and without any return product to evaluate, permobil is unable to reach a determination as to possible root cause without speculation.A review of the device history record from the date the device was manufactured was performed which noted that this device was not involved in manufacturing quality non-conformance.The device met all quality criteria prior to its release.

Brand Name
SMARTDRIVE
Common Device Name
SMARTDRIVE
Manufacturer (Section D)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24932295
Report Number3008370857-2026-00333
Device Sequence Number10727366
Product Code ITI
UDI-Device Identifier00861896000310
UDI-Public(01)00861896000310(11)230913
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMX2+
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown